Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 331, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 1998, 4:24 PM EDT for Suwannee County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1998, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 8, 1998, 5:25 PM EDT
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 082024 SVRJAX FLC121-082125- BULLETIN SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT SAT AUG 8 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 525 PM EDT * AT 420 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PINE MOUNT MOVING NORTHEAST AT 10 MPH. * THIS STORM CAN BE EXPECTED IN THE VICINITY OF... PINE MOUNT BY 430 PM EDT HOUSTON BY 440 PM EDT WELLBORN BY 445 PM EDT * ADDITIONAL SEVERE THUNDERSTORMS ARE ALSO LIKELY AND COULD AFFECT THE LIVE OAK AREA BY 445 PM EDT. REMAIN ON THE ALERT. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. MOHLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:45 AM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, Aug 8, 9:45 AM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SAT AUG 8 1998 PLENTY OF CONVECTION WELL OFFSHORE THIS MRNG...WITH ISOLATED ACTIVITY JUST N OF MY CWA AND MOVING N. WITH THIS MUCH ACTIVITY OFFSHORE WILL SEE IT TRANSLATE TO A BUSY AFTRN/EVE ACROSS THE CWA AND CONVECTION DEVELOPS INLAND DURING THIS TIME. PRECIPITABLE WATER OVER 2 INCHES AT JAX AND THIS MOISTURE SHOWS UP WELL ON WATER VAPOR SATELLITE PIX OVER THE AREA IN WAKE OF UPPER LOW OVER NE GA/W NC AND W SC WHICH IS MOVING NNE. BECAUSE OF SUCH A HIGH MOISTURE CONTENT WILL SEE HEAVY RAINS IN MANY AREAS THIS AFTRN/EVE. SEVERE THREA IS SMALL...BUT WITH CAPE OVER 3000 AND LI -6 WILL HAVE SOME PULSE SEVERE TSTMS JUST LIKE YESTERDAY. WILL LEAVE POPS AS IS IN NE FL...BUT WILL MENTION AS MOSTLY INLAND FOR COASTAL COUNTIES AS SEA BREEZE PUSHES WELL INLAND. ATL MAY WANT TO CONSIDER BUMPING POPS UP TO 50 OR 60% WITH SUCH HIGH MOISTURE. H8 TEMPS AT JAX DOWN 1.5 DEGREES CELCIUS SINCE 12Z FRI MRNG SO TEMPS NO HIGHER THAN YESTERDAY. WITH ONSHORE WIND WILL SEE A RANGE FROM COAST TO INLAND. ONLY A SLIGHT CHANCE OF RIP CURRENTS TODAY AS SWELLS ARE TOO SMALL AT LESS THAN 2 FEET. NO CHANGES IN CWF. MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:08 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 62 min |
| Aug 8, 2:24 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 61 min |
| Aug 8, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 33 min |
| Aug 8, 2:47 PM EDT | Tornado Warning | JAX | Alachua | 33 min |
| Aug 8, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 63 min |
| Aug 8, 2:56 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 64 min |
| Aug 8, 3:18 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 62 min |
| Aug 8, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 63 min |
| Aug 8, 3:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 63 min |
| Aug 8, 5:39 PM EDT | Tornado Warning | JAX | Marion | 46 min |
| Aug 8, 6:35 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.